VTER 2016 is a free event and open to the public upon registration at Eventbrite

https://www.eventbrite.com.au/e/visualising-top-end-research-2016-tickets-26316452217

DOWNLOAD vter-2016-program

 

CHARLES DARWIN UNIVERSITY
SEPTEMBER 8 9 10 2016
NORTHERN TERRITORY AUSTRALIA

 

Charles Darwin University presents the inaugural Visualising Top End Research conference, a three day showcase of innovative research from across the Top End. Featuring over twenty fascinating and thought-provoking research projects in addition to film screenings and art installations. Keynote speakers include Paul Carter (RMIT), Oron Catts & Ionat Zurr (SymbioticA UWA), Helen Verran (Northern Institute), Tess Lea (University of Sydney), and filmmaker Molly Reynolds (Country Suite). VTER is an inter-disciplinary conference open to the public and free of charge upon registration.

From science and engineering to education and creative arts visualising research is fundamental to academic inquiry and knowledge production. To ‘visualise’ is to bridge understanding between imagination and information – to form a picture in your head or to make something visible to the eye. Here in the Top End our academic disciplines co-inhabit a unique environment and cultural place. It is a spiritual place, where visualisations can be given from the country, constructed through technology, or endowed from distant forces. Many of us are fortunate to work alongside the natural environment, but face the challenges of a changing climate and ecological crises. Indigenous knowledges, and traditional owners of this land inform and enrich our Northern research mosaic. Just a few of the featured topics include: understanding the microscopic beauty of crocodile leather, learning from monsters and ghosts, translating poetry into DNA, designing organic solar cells, traversing the art and science of migratory shorebirds, and discovering the true colour of the Territory landscape.

VTER 2016 is a free event and open to the public upon registration at Eventbrite

https://www.eventbrite.com.au/e/visualising-top-end-research-2016-tickets-26316452217

DOWNLOAD vter-2016-program

THURSDAY 8 SEPT UNIVERSITY THEATRE TITLE
9:10-9:20 WELCOME VTER2016
9:20-9:40 LARRAKIA LARRAKIA WELCOME
9:40-10:00 PVC RESEARCH DVC LAWRENCE CRAM
10:00-11:00 KEYNOTE 1 PAUL CARTER Beyond the China Sea: the archipelagic figure in the dialogue between the humanities and the sciences
TEA (20 min)
SESSION 1 11:20-12:40
11.20-11:40 S1.1 CHRISTIAN BÖK Visualising “The Xenotext”
11:40-12:00 S1.2 AMANDA LILLEYMAN Challenging traditional forms of science communication: using art and media as communication tools
12:00-12:20 S1.3 DAVID OMPONG Organic Solar Cells Research at Charles Darwin University
12:20-12:40 S1 Q
LUNCH (50 min) IAN HANCE An Ambiguous Palette – exhibition viewing
SESSION 2 1:30-2:50
1:30-1:50 S2.1 IAN HANCE An Ambiguous Palette
1:50-2:10 S2.2 STUART GLUTH / BARBARA CRAM Introducing graphic fiction design for Aboriginal VET Students
2:10-2:30 S2.3 CHRISTINE TARBETT-BUCKLEY Building Museum Collections – ethos and principles
2:30-2:50 S2 Q
BREAK
4:00-5:00 NETWORK / REFRESHMENTS
5:00-7:00 KEYNOTE 2/3 – SCIENCE AT SUNSET IONAT ZURR & ORON CATTS Keep it warm! Incubators as simulators / Neo Life
FRIDAY 9 SEPT UNIVERSITY THEATRE TITLE
9:30-10:30 KEYNOTE 4 MOLLY REYNOLDS The Country Suite: storytelling across the realms
TEA (20 min)
SESSION 3 10:50-12:30
10:50-11:10 S4.1 MICHAELA SPENCER / ENDRE DANYI NT landscapes research: Images, stories and performance of places
11.10-11:30 S4.2 JACKIE GOULD Seeing the sea: using maps to share knowledge of the Territory’s coast
11:30-11:50 S4.3 JUDITH LOVELL / KATHLEEN WALLACE Continuing from where we left off
11:50-12:10 S4.4 AL STRANGEWAYS Picturing resilience: Arts-based methods for professional learning and research in Education
12:10-12:30 S4 Q
LUNCH (50 min) EMMA SCHUBERG BARNES Shifting sands: performative ways of knowing
SESSION 4 1:20-2:40
1:20-1:40 S5.1 JOHANNA FUNK / LINDA FORD / KATHY GUTHADJAKA Indigenous Engagement Models for Scientists: Using Ceremony and Metaphors to communicate culturally appropriate engagement processes
1:40-2:00 S5.2 MICHAEL CHRISTIE / KATHY GUTHADJAKA / HELEN VERRAN Manbuyŋa Garmak Warramiri
2:00-2:20 S5.3
2:20-2:40 S5 Q
TEA (20 min)
3:00-4 KEYNOTE 5 HELEN VERRAN Visualizing New Public Governance in Contemporary Northern Australia

 

SATURDAY 10 SEPT UNIVERSITY THEATRE TITLE FILM
SESSION 5 9:30-11:10
9:30-9:50 S5.1 ALEX ROBERTS Mangrove expansion in the Mary River catchment
9:50-10:10 S5.2 ADAM BOURKE An illustrated monograph of Darwin’s mangrove molluscs – A work in progress
10:10-10:30 S5.3 AARON BURTON Ecological intimacy & ‘unmanned’ photography: drones, GoPros, & satellites
10:30-10:50 S5.4 RHIANNON MOORE / NATALIE MILIC Understanding the beauty of Australian saltwater crocodile leather
10:50-11:10 S5Q
TEA (20 min)  

FILM SESSION 1 11:10 – 12:30

Mal Nairn Theatre

Another Country

SESSION 6 11:30-12:50
11:30-11:50 S6.1 ANDREW KLASSEN Visualising and Comparing Global Trends in Public Opinions and Perceptions
11:50-12:10 S6.2 JON MASON / KHALID KHAN Data Questioning & Visualisation
12:10-12:30 S6.3 JAN SALMON Northern Territory student mobilities
12:30-12:50 S6Q
LUNCH (1 hour)  

FILM SESSION 2 1:10 – 3:10

Mal Nairn Theatre

The Karrabing Film Collective

 

SESSION 7 1:50-3:10
1:50-2:10 S7.1 JOANNA BARRKMAN Asserting authority: how viewing images of an ethnographic museum collection enables source communities in Baguia, Timor-Leste to reinforce and reinstate cultural authority.
2:10-2:30 S7.2 STEVEN FARRAM Looking at History: A consideration of two images; one from Darwin, one from Dili
2:30-2:50 S7.3 BILAWARA LEE Doing it Right – Cultural Protocols for Working in Aboriginal Communities
2:50-3:10 S7Q
TEA (20min)
KEYNOTE 6 3:30-4:30 TESS LEA Visual representation and policy ethnography: does one solve the entrapments of the other or introduce new snares?
Advertisements